How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 32602
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I had strong abdominal muscle convulsions 2 days ago (my

Customer Question

I had strong abdominal muscle convulsions 2 days ago (my husband said I look like I was possessed). The advice nurse said it was a side effect of the migraine medication I took (Maxalt). I have taken Maxalt for 22 years and never had this happen before. She said to take Benadryl which I did and slept for 10 hours. I thought that was the end of it but mild convulsions started again today.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 1 year ago.

Hello,

I am Dr. Arun and will be helping you today.

I am sorry that your question was unanswered for long.
Please feel free for your follow up questions.

I agree, that Maxalt is not likely to be responsible for it. You may get following investigations done to confirm the cause;

1) Serum electrolytes; sodium, potassium, chloride, bicarbonates.

2) Serum magnesium

3) Serum calcium

4) Electrophysiological studies which entails nerve conduction velocity study and electromyography.

Meanwhile you need to take plenty of fluids, Pedialyte, Gatorade, fresh fruit juices, soups, vegetable broths and coconut water.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.